Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 4, NWS Lubbock, TX

February 20, 200911 counties in Texas

NWS Lubbock, TX issued this wind advisory at Feb 20, 2009, 3:29 PM CST for 11 counties in Texas. It took effect at Feb 21, 2009, 3:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2009, 3:29 PM CST (21:29 UTC)
In effect from
Feb 21, 2009, 3:00 AM CST
Expired
Feb 21, 2009, 9:00 AM CST
In force
6 hr
Issued by
NWS Lubbock, TX

Counties Briscoe County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hall County, TX, Kent County, TX, King County, TX, Motley County, TX, Stonewall County, TX

The radar

The Lubbock radar (KLBB), 106 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2009-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2009-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3403 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 202129
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
329 PM CST FRI FEB 20 2009

TXZ024>026-030>032-036>038-043-044-210530-
/O.NEW.KLUB.WI.Y.0004.090221T0900Z-090221T1500Z/
BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-
KENT-STONEWALL-
INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS...
TURKEY...CHILDRESS...FLOYDADA...LOCKNEY...MATADOR...
ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR...
GUTHRIE...JAYTON...ASPERMONT
329 PM CST FRI FEB 20 2009

...WIND ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY
OVER THE ROLLING PLAINS AND EASTERN SOUTH PLAINS...WHICH IS IN
EFFECT FROM 3 AM TO 9 AM CST SATURDAY.

STRONG NORTHERLY WINDS WILL FOLLOW A COLD FRONT AS IT PASSES OUT
OF THE TEXAS PANHANDLE INTO THE EASTERN SOUTH PLAINS AND ROLLING
PLAINS EARLY SATURDAY. NORTHERLY WINDS FROM 25 TO 35 MPH WILL GUST
FROM 40 TO 50 MPH FOR A SHORT TIME FOLLOWING THE FRONT. THIS WIND
MAY KICK UP PATCHY BLOWING DUST...ESPECIALLY NEAR OPEN FIELDS IN
THE SOUTH PLAINS. WIND SPEEDS AND THE STRONGER GUSTS WILL
GRADUALLY DROP OFF BY MID MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS74 KLUB 210527
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1127 PM CST FRI FEB 20 2009

TXZ024>026-030>032-036>038-043-044-211100-
/O.CON.KLUB.WI.Y.0004.090221T0900Z-090221T1500Z/
BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-
KENT-STONEWALL-
INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS...
TURKEY...CHILDRESS...FLOYDADA...LOCKNEY...MATADOR...
ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR...
GUTHRIE...JAYTON...ASPERMONT
1127 PM CST FRI FEB 20 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST SATURDAY.

STRONG NORTHERLY WINDS WILL FOLLOW A COLD FRONT AS IT PASSES OVER 
THE EASTERN SOUTH PLAINS AND ROLLING PLAINS LATE TONIGHT AND EARLY
SATURDAY. NORTHERLY WINDS SUSTAINED AT SPEEDS BETWEEN 25 AND 35 MPH
WITH A FEW GUSTS POSSIBLY EXCEEDING 50 MPH ARE EXPECTED. THESE
WINDS RESULT IN PATCHY BLOWING DUST...ESPECIALLY NEAR OPEN FIELDS
IN THE SOUTH PLAINS. WIND SPEEDS AND THE STRONGER GUSTS WILL
GRADUALLY DROP OFF BY MID MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KLUB 211009
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
409 AM CST SAT FEB 21 2009

TXZ024>026-030>032-036>038-043-044-211500-
/O.CON.KLUB.WI.Y.0004.000000T0000Z-090221T1500Z/
BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-
KENT-STONEWALL-
INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS...
TURKEY...CHILDRESS...FLOYDADA...LOCKNEY...MATADOR...
ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR...
GUTHRIE...JAYTON...ASPERMONT
409 AM CST SAT FEB 21 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

STRONG NORTHERLY WINDS SUSTAINED AT SPEEDS OF 25 TO 35 MPH WITH
GUSTS OF 50 MPH WILL RESULT IN THE WAKE OF A FRONTAL PASSAGE.
AREAS OF LOCALIZED BLOWING DUST ESPECIALLY ACROSS OPEN FIELDS WILL
OCCUR. BY LATE MORNING...WIND SPEEDS AND THE STRONGER GUSTS WILL
GRADUALLY DECLINE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KLUB 211507
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
907 AM CST SAT FEB 21 2009

TXZ024>026-030>032-036>038-043-044-211615-
/O.EXP.KLUB.WI.Y.0004.000000T0000Z-090221T1500Z/
BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-
KENT-STONEWALL-
INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS...
TURKEY...CHILDRESS...FLOYDADA...LOCKNEY...MATADOR...
ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR...
GUTHRIE...JAYTON...ASPERMONT
907 AM CST SAT FEB 21 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE STRONG NORTHERLY WINDS WHICH IMPACTED THE AREA EARLY THIS
MORNING HAVE SUBSIDED...THUS THE WIND ADVISORY WAS ALLOWED TO 
EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 20, 11:39 AM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Feb 20, 11:39 AM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1139 AM CST FRI FEB 20 2009

.AVIATION...
WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON DUE TO A TIGHTENING
SURFACE PRESSURE GRADIENT. WINDS WILL DECREASE THIS EVENING BEFORE
A COLD FRONT BEGINS TO MOVE THROUGH THE AREA FROM NORTH TO SOUTH
BEGINNING AROUND 07Z. WINDS WILL INCREASE OUT OF THE NORTH AFTER
THE FRONTAL PASSAGE WITH SUSTAINED SURFACE SPEEDS AROUND 25 KNOTS
POSSIBLY NEAR 30 KNOTS. THERE MAY BE ENOUGH MOISTURE NEAR THE
SURFACE TO GENERATE A FEW LOW CLOUDS ALONG THE COLD FRONTAL
BOUNDARY AS IT MOVES THROUGH THE AREA. JDV

&&

PREV DISCUSSION... /ISSUED 349 AM CST FRI FEB 20 2009/

SHORT TERM...
SFC HIGH WILL CONTINUE TO MOVE OFF TO THE EAST...AS AN UPPER LEVEL
DISTURBANCE MOVING ACROSS THE NORTHERN ROCKIES INDUCES A SFC LEE
TROUGH. THE SFC TROUGH WILL TIGHTEN AS WE APPROACH FRIDAY LATE
MORNING/AFTERNOON HOURS...THUS CAUSING THE WINDS TO INCREASE TO
WINDY CONDITIONS. SOUTHWEST WINDS WILL FILTER IN DRYER CONDITIONS
WITH TEMPERATURES WARMING INTO THE UPPER 60S TO LOWER 70S.

BY SATURDAY MORNING...A STRONG COLD FRONT WILL PROPAGATE TOWARDS THE
AREA AS THE SFC LOW MOVES TO THE SOUTHEAST AND AN UPPER LEVEL
RIDGE INTRUDES INTO THE REGION. WINDS BEHIND THE FRONT COULD ONCE
AGAIN REACH RATHER WINDY CONDITIONS.

LONG TERM...
NWLY FLOW ALOFT EXPECTED THROUGH THE WEEKEND THEN FLOW BACKS
TOWARD THE WEST AND EVENTUALLY WSW AS A SHORT WAVE TROUGH DEVELOPS
ACROSS THE WRN CONUS. THIS SPELLS DRY WEATHER THROUGH THE PERIOD.
PERIOD BEGINS WITH COOL AIR SPREADING ACROSS THE FCST AREA IN THE
WAKE OF A RATHER STRONG FRONT. PROGGED THICKNESSES SUPPORT TEMPS A
BIT WARMER THAN WHAT WAS SEEN YESTERDAY WHILE 850 MB TEMPS SUGGEST
COOLER. TREND SEEMS TO BE UPWARD FROM WHAT WAS PREVIOUSLY EXPECTED
TO BE HIGHS IN THE 40S. WILL BUMP TEMPS UP A BIT MORE WITH 40S NOW
FCST ONLY FOR NWRN ZONES AND 50S ACROSS THE REMAINDER OF THE FCST
AREA.

WARMING TREND THEN EXPECTED WITH LOW LEVEL FROM THE S/SW AND AT
TIMES FROM THE WEST INTO THURSDAY. PROGGED LOW LEVEL WARM
ADVECTION AND INCREASING HEIGHTS SUGGEST HIGHS IN THE 70S TUESDAY
AND WEDNESDAY AND POSSIBLY INTO THURSDAY. GFS AND ECMWF BOTH BRING
A COLD FRONT INTO THE AREA LATE IN THE WEEK WITH THE ECMWF FASTER
THAN THE GFS. FOR NOW WILL RUN WITH THE GFS WHICH WILL POINT TO
70S AGAIN FOR HIGHS THURSDAY.

FIRE WEATHER...
RELATIVE HUMIDITY VALUES TO DROP BELOW 15 PERCENT WITH SINGLE
DIGIT RH VALUES POSSIBLE ESPECIALLY ACROSS WESTERN SOUTH PLAINS.
WITH LOW RELATIVE HUMIDITIES AND DRY FUELS...FIRE WEATHER
CONCERNS WILL BE HIGH. THUS HAVE DECIDED TO UPGRADE FIRE WEATHER
WATCH TO A RED FLAG WARNING. SOUTHWESTERN SOUTH PLAINS EXEMPT DUE
TO EXPECTATION OF LOWER WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        67  24  48  24  62 /   0   0   0   0   0
TULIA         67  26  52  24  60 /   0   0   0   0   0
PLAINVIEW     68  27  53  26  60 /   0   0   0   0   0
LEVELLAND     71  28  53  26  62 /   0   0   0   0   0
LUBBOCK       70  30  54  27  61 /   0   0   0   0   0
DENVER CITY   71  30  54  28  61 /   0   0   0   0   0
BROWNFIELD    71  31  55  27  61 /   0   0   0   0   0
CHILDRESS     71  31  54  28  61 /   0   0   0   0   0
SPUR          72  31  55  27  62 /   0   0   0   0   0
ASPERMONT     73  37  56  26  63 /   0   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: TXZ021>032-036>038-042>044.

&&

01
Hazardous weather outlook, Feb 20, 5:07 AM CST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
507 AM CST FRI FEB 20 2009

TXZ021>044-211115-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
507 AM CST FRI FEB 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER

WARM...DRY AND BREEZY CONDITIONS WILL INCREASE THE FIRE DANGER
ACROSS MUCH OF THE AREA. A RED FLAG WARNING HAS BEEN POSTED FOR
THE ROLLING PLAINS...NORTHERN SOUTH PLAINS AND EXTREME SOUTHERN
PANHANDLE FOR LATE THIS MORNING AND THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 4:18 AM CSTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cottle, Crosby and 12 more14 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.